Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Nov 20, 2018, 6:27 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2018, 6:27 AM EST (11:27 UTC)
- Expired
- Nov 22, 2018, 5:23 PM EST
- In force
- 59 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 6.70 ft at Nov 20, 2018, 9:00 PM EST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958
WGUS42 KCHS 201127
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
627 AM EST Tue Nov 20 2018
GAC033-107-165-211128-
/O.NEW.KCHS.FL.W.0016.181120T1127Z-181123T1200Z/
/MDVG1.1.ER.181120T0737Z.181121T0600Z.181123T0000Z.NO/
627 AM EST Tue Nov 20 2018
The National Weather Service in Charleston has issued a
* Flood Warning for
The Ogeechee River at Midville.
* until Friday morning.
* At 6 AM Tuesday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast, the river will continue rising to near 6.6 feet by early
Wednesday morning. The river will fall below flood stage Thursday
evening.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$6 follow-up statements
298
WGUS82 KCHS 201544
FLSCHS
Flood Statement
National Weather Service Charleston SC
1044 AM EST Tue Nov 20 2018
SCC015-043-089-211544-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T0000Z.000000T0000Z.NO/
1044 AM EST Tue Nov 20 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Tuesday the stage was 14.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 16.6 feet by Wednesday
evening then begin a slow fall.
* At 17.0 feet, the lower half mile of Harris Landing Road is flooded
and impassable and the residence at the end of the road is flooded.
Lenuds Ferry boat landing at Highway 41 is inaccessible and the
parking lot is flooded.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
GAC033-107-165-211544-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T0600Z/
/MDVG1.1.ER.181120T0737Z.181121T0000Z.181122T1800Z.NO/
1044 AM EST Tue Nov 20 2018
The Flood Warning continues for
The Ogeechee River at Midville.
* At 10 AM Tuesday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 6.8 feet by this evening. The
river will fall below flood stage early Thursday afternoon.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$761
WGUS82 KCHS 210208
FLSCHS
Flood Statement
National Weather Service Charleston SC
908 PM EST Tue Nov 20 2018
SCC015-043-089-220207-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T0000Z.000000T0000Z.NO/
908 PM EST Tue Nov 20 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Tuesday the stage was 14.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.8 feet by Wednesday
evening then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris
Landing Road and the adjacent boat ramp is inaccessible.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
GAC033-107-165-220207-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T1200Z/
/MDVG1.1.ER.181120T0737Z.181121T0116Z.181123T0000Z.NO/
908 PM EST Tue Nov 20 2018
The Flood Warning continues for
The Ogeechee River at Midville.
* At 8 PM Tuesday the stage was 6.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is cresting and is expected to drop below
flood stage Thursday evening.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC267-279-220207-
/O.EXT.KCHS.FL.W.0017.181121T1800Z-181124T0000Z/
/REDG1.1.ER.181121T1800Z.181123T0000Z.181123T1200Z.NO/
908 PM EST Tue Nov 20 2018
The Flood Warning continues for
The Ohoopee River near Reidsville.
* At 8 PM Tuesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Wednesday afternoon and
continue to rise to near 11.2 feet by Thursday evening. The river
will fall below flood stage by Friday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy
Bluff community.
&&
LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
3192 8217 3204 8221
$$765
WGUS82 KCHS 211510
FLSCHS
Flood Statement
National Weather Service Charleston SC
1010 AM EST Wed Nov 21 2018
SCC015-043-089-221510-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T0600Z.000000T0000Z.NO/
1010 AM EST Wed Nov 21 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Wednesday the stage was 15.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.4 feet by early Thursday
morning then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris
Landing Road and the adjacent boat ramp is inaccessible.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
GAC033-107-165-221510-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T1500Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181123T0300Z.NO/
1010 AM EST Wed Nov 21 2018
The Flood Warning continues for
The Ogeechee River at Midville.
* At 10 AM Wednesday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will fall below flood stage Thursday night.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC267-279-221510-
/O.EXT.KCHS.FL.W.0017.181122T0000Z-181124T0000Z/
/REDG1.1.ER.181122T0000Z.181122T1800Z.181123T1200Z.NO/
1010 AM EST Wed Nov 21 2018
The Flood Warning continues for
The Ohoopee River near Reidsville.
* At 9 AM Wednesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by this evening and continue to
rise to near 11.1 feet by early Thursday afternoon. The river will
fall below flood stage by Friday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy
Bluff community.
&&
LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
3192 8217 3204 8221
$$263
WGUS82 KCHS 220135
FLSCHS
Flood Statement
National Weather Service Charleston SC
835 PM EST Wed Nov 21 2018
SCC015-043-089-230134-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181123T0600Z.000000T0000Z.NO/
835 PM EST Wed Nov 21 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 7 PM Wednesday the stage was 15.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.4 feet by early Friday
morning then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris
Landing Road and the adjacent boat ramp is inaccessible.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
GAC033-107-165-230134-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T1200Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181123T0000Z.NO/
835 PM EST Wed Nov 21 2018
The Flood Warning continues for
The Ogeechee River at Midville.
* At 8 PM Wednesday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Thursday
evening.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC267-279-230134-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-181123T1800Z/
/REDG1.1.ER.181122T1200Z.181122T1200Z.181123T0600Z.NO/
835 PM EST Wed Nov 21 2018
The Flood Warning continues for
The Ohoopee River near Reidsville.
* At 8 PM Wednesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to rise to near flood stage
Thursday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy
Bluff community.
&&
LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
3192 8217 3204 8221
$$720
WGUS82 KCHS 221347
FLSCHS
Flood Statement
National Weather Service Charleston SC
847 AM EST Thu Nov 22 2018
SCC015-043-089-231347-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T1800Z.000000T0000Z.NO/
847 AM EST Thu Nov 22 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 7 AM Thursday the stage was 15.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.3 feet by this afternoon
then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris
Landing Road and the adjacent boat ramp is inaccessible.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
GAC033-107-165-230600-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T0600Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181122T1800Z.NO/
847 AM EST Thu Nov 22 2018
The Flood Warning continues for
The Ogeechee River at Midville.
* At 8 AM Thursday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Forecast, the river is expected to drop below flood stage this
afternoon.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$
GAC267-279-231347-
/O.CON.KCHS.FL.W.0017.000000T0000Z-181123T1800Z/
/REDG1.1.ER.181122T1015Z.181122T1300Z.181123T0600Z.NO/
847 AM EST Thu Nov 22 2018
The Flood Warning continues for
The Ohoopee River near Reidsville.
* At 8 AM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to drop below flood stage early
Friday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy
Bluff community.
&&
LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
3192 8217 3204 8221
$$803
WGUS82 KCHS 222223
FLSCHS
Flood Statement
National Weather Service Charleston SC
523 PM EST Thu Nov 22 2018
GAC033-107-165-222253-
/O.CAN.KCHS.FL.W.0016.000000T0000Z-181123T0600Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181122T1815Z.NO/
523 PM EST Thu Nov 22 2018
The Flood Warning is cancelled for
The Ogeechee River at Midville.
* At 5 PM Thursday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* At 6.0 feet, the access road into the River Bluff in Midville
floods. The lower portion of Johnson Road near Herndon is also
flooded.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Nov 20, 6:08 AM EST, 19 minutes earlier.
Area forecast discussion, Nov 20, 6:08 AM EST, 19 minutes before
Area Forecast Discussion National Weather Service Charleston SC 608 AM EST Tue Nov 20 2018 .SYNOPSIS... A cold front will move through late today, followed by high pressure that will prevail into late week. An area of low pressure will move through the region this weekend, resulting in unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... While we still not convinced that anything measurable will happen with the few returns near and along the NW tier, after coordination with WFO CAE we will include a small chance of light showers this morning from NW Berkeley to Jenkins and Screven. There are also a few other returns near the coast and approaching the Altamaha River that are moving in from the west-southwest; an indication of the strength of the upper jet. But no more than very light rain or sprinkles will occur. For the rest of today: A broad mid and upper level trough will cover much of the eastern United States to the south of a large cyclone in Hudson Bay, Canada. An upstream cold front which is near the Appalachians at the start of the day will approach this afternoon and pass into the Atlantic this evening. The bulk of the moisture is situated between H8 and H5, and this might be enough to produce a few very light showers or sprinkles, especially along the NW tier. However, convergence is lacking with the W-NW synoptic flow and any larger scale forcing for ascent with the right entrance region of the sub- tropical jet is offshore by the time the front gets closer. Thus we have maintained PoP no higher than 14%, and this does not require mentioning in the forecast. Varying amounts of mid and high level cloudiness will encompass the entire area and cuts down on insolation. That said, there is enough warming in advance of the cold front to allow for max temps to reach the upper 60s and lower 70s, warmest over the eastern third of the forecast district. Tonight: As the front moves into the Atlantic, cooler air will begin to advance into the area, as skies clear and winds veer around to the NW and N. However, a post-frontal trough will delay the colder air until after midnight, when that trough pulls south of the area, and high pressure builds in from the west and northwest. Lows will be a solid 8-12F colder than they were this morning. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Dry high pressure will dominate local conditions through Thursday. Though a mid/upper level shortwave trough likely crossing over the forecast area Thursday will lead to increased cloud cover, prognosed moisture levels are likely too low for measurable precipitation to occur. By late Friday morning, high pressure will become increasingly wedge-like as weak coastal troughing develops and low pressure approaches the region from the west/southwest. Flow will turn more onshore through Friday, bringing additional moisture into the area ahead of the approaching low. While some precipitation over land zones will be possible during the day Friday, the latest model guidance shows increased alignment with shortwave ridging overhead. The bulk of activity should occur over marine zones, dependent on the intensity and location of the coastal trough. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Model agreement over the last several runs has improved and areas of precipitation will begin to overspread the forecast area from the south/east Friday night into Saturday as low pressure approaches. While a fair bit of uncertainty continues, some improvement in conditions is looking possible Sunday as the leading low pulls away from the area while a stronger trough upstream begins to dig towards the southeast, inducing shortwave ridging over the region. This additional, stronger low pressure system looks to cross nearby Monday into Tuesday while parent troughing possibly becomes more negatively tilted. While the best forcing looks to remain inland of the forecast area, unsettled conditions could continue into early next week. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... VFR ceilings will prevail through the day in advance of a cold front that passes through late in the day. There could be a few very light showers at or near the terminals into the afternoon, but no impacts will occur. Extended Aviation Outlook: VFR conditions are expected to prevail at both terminals into late week. Flight restrictions will be possible this weekend as low pressure moves nearby. && .MARINE... For today and tonight: A cold front will draw nearer to the local waters this afternoon, steadily moving through this evening, then gives way to continental high pressure centered near the ArkLaTex region. Westerly winds will be as high as 10-15 kt today, shifting to the NW at similar speeds early tonight, then with increasing cold advection overnight we expect N or N-NE winds as high as 13-18 kt and gusty. Seas will average 2-4 ft through the entire period. Wednesday through Sunday: Behind a departing cold front, winds will veer north to northeast by Wednesday afternoon, generally averaging 10-15 knots with seas ranging 2 to 4 feet. A tightening surface pressure gradient beginning Thursday will lead to building winds and seas. Small Craft Advisories will likely be needed beginning Thursday afternoon and then continuing into at least the weekend as low pressure affects the southeast. && .TIDES/COASTAL FLOODING... Strong and gusty northeast winds could combine with astronomical influences to produce elevated tides late this week into the weekend. Primarily along the South Carolina coast, the Friday morning high tide looks most susceptible to reaching shallow to moderate coastal flooding criteria, as surface winds will then veer southwest into Saturday, providing some mitigation for subsequent tides. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM...JMC AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 20, 4:05 AM EST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 405 AM EST Tue Nov 20 2018 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-210915- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 405 AM EST Tue Nov 20 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 10:46 AM EST | River Flood Warning | CHS | Tattnall, Toombs | 3 days |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.